Responses

PDF

Tricyclic antidepressant overdose: a review
Compose Response

Plain text

  • No HTML tags allowed.
  • Web page addresses and e-mail addresses turn into links automatically.
  • Lines and paragraphs break automatically.
Author Information
First or given name, e.g. 'Peter'.
Your last, or family, name, e.g. 'MacMoody'.
Your email address, e.g. higgs-boson@gmail.com
Your role and/or occupation, e.g. 'Orthopedic Surgeon'.
Your organization or institution (if applicable), e.g. 'Royal Free Hospital'.
Statement of Competing Interests

PLEASE NOTE:

  • Responses are moderated before posting and publication is at the absolute discretion of BMJ, however they are not peer-reviewed
  • Once published, you will not have the right to remove or edit your response. Removal or editing of responses is at BMJ's absolute discretion
  • If patients could recognise themselves, or anyone else could recognise a patient from your description, please obtain the patient's written consent to publication and send them to the editorial office before submitting your response [Patient consent forms]
  • By submitting this response you are agreeing to our full [Response terms and requirements]

Vertical Tabs

Other responses

Jump to comment:

  • Published on:
    Flumazenil is contraindicated in mixed tricyclic and benzodiazepine overdose
    • Richard M Lynch, Specialist Registrar A&E
    • Other Contributors:
      • Richard M Lynch

    Dear Editor

    I read with interest Kerr et al’s highly informative article, Tricyclic antidepressant overdose: a review.[1] However, I would like to highlight an important point which the authors have not mentioned. In cases of mixed overdose, of tricyclic antidepressants and benzodiazepines, flumazenil (Anexate) is contraindicated. It has produced convulsions and ventricular arrhythmias in the presence of tricyclics....

    Show More
    Conflict of Interest:
    None declared.
  • Published on:
    Tricyclic antidepressant overdose
    • Cathy Kelly, Consultant Physician
    • Other Contributors:
      • Catherine Kelly

    Dear Editor,

    Kerr et al[1] point out in their review that despite the introduction of newer antidepressant agents in recent years, a large number of prescriptions for tricyclic antidepressants are still issued. Data from our unit suggests that overdose with selective serotonin re-uptake inhibitors (SSRIs) has now become more common than with tricyclic antidepressants. Despite this, there were 4981 accesses to i...

    Show More
    Conflict of Interest:
    None declared.